5 doctors weighed in:

What does ER do if a patient with heart disease and tachycardia has anaphylaxis shock? Do they still give epinephrine injection?

5 doctors weighed in
Dr. Joram Seggev
Internal Medicine - Allergy & Immunology
4 doctors agree

In brief: Usualloy yes.

Tachycardia is frequently caused by anaphylaxis.
The only drug that truly treats the condition is epinephrine. Therefore, the drug should still be used in patients with heart disease. However, a good way of reducing the danger from the medication is to give lower initial doses, e.g. A pediatric dose of 0.15mg im, which can be repeated every 10 minutes as necessary.

In brief: Usualloy yes.

Tachycardia is frequently caused by anaphylaxis.
The only drug that truly treats the condition is epinephrine. Therefore, the drug should still be used in patients with heart disease. However, a good way of reducing the danger from the medication is to give lower initial doses, e.g. A pediatric dose of 0.15mg im, which can be repeated every 10 minutes as necessary.
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Preventive Medicine
41 years in practice
1M people helped
Continue
100,000 doctors available